My prescription says to take the 20 mg Prednisone tab 3 times a day for 5 days. I've heard all kinds of horror stories about steriod therapy I am kinda scared about taking this drug. Is it safe to take this for 5 days straight and then just stopped taking it?? The reason I'm taking it in the first place was because of a trip to the ER where I was diagnosed with acute bronchontis - I also rec'd the antibiotic Zythromax for infection. I've finished the antibiotic but still have four prednisone tablets left to take - should i been weened off of these or just stop?? Please help - I'm really not liking these steriods
You must ween off really slowly DO NOT JUST STOP!
as you may make your adrenal glands to not work properly, it stops supplying cortisone. I was informed that is after 10 days use, but only 5-7 days after use should be OK.
I am Asthmatic and have been on steroids like prednisone in the past. I am also a nurse and have witnessed the side effects of steroid use. In short periods taking prednisone is perfectly safe, say for instance 5 to 10 days. Where you start to see problems is on long term repeated usage. I was prescribed oral and inhaled steroid treatments for asthma and found myself with weight gain and a "MOON-PIE" face. My hands and feet also swelled severely. I now tell the Doctors I see that I will gladly take albuterol or other inhalers as long as they don't contain steroids. At times when my asthma is very severe I have to resort to taking the steroids for a short time, but for the most part if at all possible I try not to take the steroids.
Your prescription for the prednisone is a little high, but it should get you past your crisies. You will fell flushed & red in the face, and very hungery while on it. You really need to see a Pulmonary specialist for you condition, as someone else added there as other things to prescribe for Asthma attacks. There are tablets that can be taken to help control it, & inhalers for quick onset. Has anyone diagnosed why you have Asthma? Mine is brought on by allergies & is really bad in the Fall of the year. Good luck to you, but again I caution you to talk to your doctor or a specialist to find the cause, & what should be done for it in the long run.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.